MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45 STELLARIS 12/B; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB SIL. COATED I/A 45 STELLARIS 12/B; UNIT, PHACOFRAGMENTATION
Model Number 85910ST
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records were reviewed and found to be acceptable.The product was returned and evaluated.One opened 85910st i/a handpiece from lot 741678 was returned in its original peel back tray in a ziplock bag labeled biohazard.The expiration date on the label is 2028-feb-05.Visual inspection found particulates visible all over the irrigation sleeve, confirming the instrument had been used.Microscopic examination found the particles are white in color and have the appearance of airborne dust-like particles and dried solutions.Microscopic examination found no damage to the sleeve.Due to the returned opened and used condition, the source and origin of the particles on the sleeve could not be determined.The particle was approximately 97 microns long by 188 microns wide.The particle was sent to the laboratory for further analysis.The sample was examined and photographed using a camera-equipped stereo-optical microscope at 63x magnification.The sample was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis suggests that the sample consists primarily of organic material.Further characterization was prohibited due to limitations in sample size.This investigation is ongoing.
 
Event or Problem Description
A user facility reported that during cataract surgery, the surgeon noticed a white substance on the tip of an i/a 45 degree handpiece 85910st.Currently, it is not known if there is any harm to the patient.The doctor will be watching this patient carefully in follow up visits.There were no delays in surgery nor additional anesthesia provided to the patient.The surgery was completed.Three photos were provided, and the substance was sent to the lab for analysis.
 
Additional Manufacturer Narrative
The analysis of the sample composed primarily of organic material, indicated the particles appeared to be skin cells or components of skin cells.It could not be determined if the particles came from production or the operating room staff at the healthcare facility.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Based on the available information, the root cause of the event could not be determined.The investigation is complete.

Brand Name
SIL. COATED I/A 45 STELLARIS 12/B
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
im schuhmachergewann 4
heidelberg
GM 
Manufacturer (Section G)
BAUSCH + LOMB
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key22015485
Report Number0001920664-2025-00066
Device Sequence Number18517714
Product Code HQC
UDI-Device Identifier24058935000367
UDI-Public(01)24058935000367(17)280205
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number85910ST
Device Lot Number741678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown